MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL
Model Number 394.055
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device malfunction did occur and regardless of misuse, has caused or contributed to the need for medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a procedure on (b)(6) 2017 for a fracture of coronoid.Post-operatively, the joint of the hinge on the elbow fixator fell apart.Revision for hardware removal was performed on (b)(6) 2018 where the elbow fixator was removed and new parts were implanted.There was no surgical delay.Patient status/outcome was successful and procedure was completed successfully.This complaint involve 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional product code: lxt.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 394.055, synthes lot number: l270608: manufacturing location: (b)(4), release to warehouse date: 30.Mar.2017, no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device.The device was returned with the complaint condition stating the returned device was received at customer quality (cq) disassembled in three pieces and missing the locking nut which retains the center pin.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.The complaint has been confirmed.The elbow hinge fixator (394.055) is a supplemental component which can be utilized with both the medium and large external fixation systems for unstable elbow fractures.It is able to be utilized with both rigid and movable fixation setups and is able to be located at the anatomical pivot due to its radiolucent construction.The device allows for guided mobilization of the elbow joint or can be locked into position by bridging with an additional rod.A dimensional inspection could not be performed at cq because the nut was not returned and dimensional are not applicable.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.The applicable drawing for the elbow fixator was reviewed during this investigation.No product design issues or discrepancies were observed.A definitive root cause for this complaint could not be determined based on the provided details.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELBOW HINGE FIXATOR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA
MDR Report Key7214255
Report Number2939274-2018-50378
Device Sequence Number16403098
Product Code KTT
UDI-Device Identifier10886982199478
UDI-Public(01)10886982199478(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.055
Device Catalogue Number394.055
Device Lot NumberL270608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer02/26/2018
04/04/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date02/27/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient Weight91